I took a 500 mg capsule and a 5 mg oxycodone pill and had a severe allergic response. I couldn't find an interaction between the two so am wondering if I am now allergic to the cephalexin. I have never previously had an allergic response to any drug whether prescribed or over the counter. So, wondering if it was the combination or just a reaction to the antibiotic. Thanks for your help.
We can develop allergies to medications after we've taken them without a problem previously. If you are on oxycodone usually, and have no problems, I would tend to trust that, since antibiotics are the ones that are notorious for reactions. Have you seen a doc for the infection and he ordered the antibiotic? If so, call him and tell him so he can order something else for you.
I used to be able to take Keflex (or cephalexin) too, then one time I developed a rash from it. Allergies can come on at any time. Most substances require a certain amount of exposure before the body develops an allergic response to them. For some people, that is right away and for others, it is multiple exposures before the response is triggered. One thing is usually pretty certain and that is with each exposure the response gets worse. I would be most likely to blame the antibiotic but it is possible that it was the pain medication too. What kind of response did you have? Allergic response is rash or swelling (be it swelling of the face or in severe cases swelling in the respiratory system leading to difficulty breathing)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Mar 2013 • 1 answer
Posted 14 Feb 2014 • 2 answers
Posted 27 Jun 2016 • 0 answers
Posted 3 Oct 2016 • 1 answer
Posted 22 Sep 2017 • 2 answers